Hello, I was just told by my doctor today that I have extremely low vit D levels. I am going to be on 50,000 of vitamin D prescribed for the next 3 months. I just wanted to say hi to everyone and thank you for posting your stories. It's like reading my own life story, it makes me want to cry. All of these symptoms are what I've been going through too. I have felt so bad for so long and I'm so thankful that I am not alone. I "knew" for a while now, that something was wrong - I was just finally lucky enough to find a doctor that actually listened to what I was saying and helped me find the answer.
I have a question for anyone, did anyone feel "funny" after taking their first dose of 50,000 of vitamin D? my skin feels funny, my vision, my head feel strange and it's taken me much longer than it should have to write this just now. My mind is not thinking right at all. I have been rewriting this whole post because I keep spelling things wrong. Is this normal? I feel a little like I'm on a high or something. Is this normal???
Sorry you too have been touched by the Vit D Def bug..... I just found out last week. Saturday I took my first dose, but I didn't feel funny. I asked the pharmacist when the best time to take it was... He said anytime was ok, but not around other medicines. So, I have to take meds in the AM in PM, so I took the Vit D at lunch time. Maybe this info will help with your "side effects" Feel better!
Sorry you are feeling so bad. Although I didn't experience it myself, I know of several people on this forum that didn't tolerate the prescription 50,000iu of Vitamin D. The first person that comes to mind is Phyllis2010. She ended up taking the Vitamin D3 (OTC) and it really worked for her. You might want to look up her posts. I took the rx for over a year and barely was able to get my numbers into the 30's. Then I talked my endocrinologist and had him let me take 2000iu D3 (otc) along with the rx. I was able to get my numbers up with in 6 months.
One thing I learned is that you get better absorbtion if you take the pill with a snack or meal that has some fat in it. (cheese, peanut butter, etc)
I hope you feel better soon, but if you can't there is at least some other options available.
Hi Jm and Gadgets,
Yes, Gadgets is right I was extremely intolerant of prescription 50,000 IUs of D2. I experienced (almost immediately) adverse effects that included 5 of the about 7 possible AEs listed on the package insert, including heart palpitations, urinary frequency, etc, just look on the insert. After a few days I'd feel great then my D levels started plummeting (most probably) and then I'd take another 50,000 IUs and have AEs. Of course I'm older in my sixties so my age might have had something to due with my inability to process and perhaps convert D2 to D3. But once I found the proper dose (for me) of D3 (with support from people in the Forum like Gadgets), my D levels started rising slowly but surely and my deficiency symptoms resolved. The dose that worked for me which I'm still on is D3 gel caps 4000 IUs daily. Here's hoping you feel better, hang in there and keep us posted!
Absolutely mess around with the dosage to figure out what's right with you -- if you ask the docs they will say they don't know. If you have any problems with the initial 10k dose back down and gradually work up to it. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.